Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What could be the reason for experiencing incontinence like uncontrollable urge to urinate and night accidents?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I have had incontinence for about 10 years. It can be a sudden uncontrollable urge that comes from nowhere, a feeling of a need to pass urine & there is nothing there. Usually not on coughing or sneezing. I always have accidents at night (& sometimes during the day). I get up each night between 6 - 10 times & it is always an uncontrolled urge. I have kept a 24 hour diary of liquid intake ( 8 cups per day consisting of coffee, tea (all decaffinate) & water. I passed urine in the same timeframe 17 times. I also kept a record of the quantity passed during the same period. It was 7 and one half cups. I would be grateful of any advice you have. My medications are - atorvastatin, cilazaptil, metopropol, aspirin, indapamide hemihydrate. Thank you.
Posted Sat, 4 Jan 2014 in Skin Hair and Nails
 
 
Answered by Dr. G.Srinivasan 3 days later
Brief Answer: CURABLE------------------------------------------- Detailed Answer: Welcome back. You fall into a category of bladder disorder called OVERACTIVE BLADDER. This is not a bad or un-treatable disease. It is just that the bladder is little more sensitive to water ( urine) filling and wants to empty, little earlier than usual. This is common among women, especially in the elderly age group. To start with, you need to be examined physically and evaluated to rule out bladder stone or urinary tract infection. If the above are ruled out, anti-cholinergics( tablets) for a period of three to six months would be CURATIVE. Also try to restrict any fluid intake after 6 pm to reduce the night urine output. When you have appointment with your GP next time, kindly discuss with him if Indapamide can be changed as it has diuretic ( frequency and more urine output) action. Hope this helps, Kindly get back for doubts that you might have, Truly, Dr G Srinivasan
Above answer was peer-reviewed by
 
Follow-up: What could be the reason for experiencing incontinence like uncontrollable urge to urinate and night accidents? 11 hours later
Thank you. I will be in touch
 
 
Answered by Dr. G.Srinivasan 6 hours later
Brief Answer: welcome Detailed Answer: welcome.
Above answer was peer-reviewed by
 
Follow-up: What could be the reason for experiencing incontinence like uncontrollable urge to urinate and night accidents? 3 days later
my doctor has put me on 1 tablet ofoxybutynin chloride per day, take at night. the prescription is for 1 month with 1 months renewal. is that likely to help, and is it unsafe to take it longer then 60 days? started last night. Thanks
 
 
Answered by Dr. G.Srinivasan 22 minutes later
Brief Answer: Gold standard------------------------------------- Detailed Answer: Welcome back. Oxybutynin was the first medicine approved for the use of OAB. It has been in use since 1980 s. It looks like your physician wants to follow a step-wise fashion, starting with the gold standard medicine and change if necessary. That's fine. It should help you. It is safe, but if it does not benefit you, then it should be changed. Probably that is the reason for review at 2 months. Get well soon--- Truly,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor